MAUDE Adverse Event Report: THORATEC CORPORATION ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5062
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.Patient information was not provided by the customer section d4: the primary udi number in d4 is reflective of all currently available information no further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the details of event and actions performed were unclear, however it was assumed that the perfusionist recognized a possible oxygenator thrombus and elected to change out the oxygenator.
 
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was said the blood flow was 1.85lpm, the rpm was 3200 and the sweep was 6.The oxygenator inlet was 275, the outlet was 209, and the delta p was 67.The initiation of support was at 1509, and the issue occurred at 1525.The device was said to not be returned for evaluation.The value of the act/ptt was 432.The patient was transferred and discharged alive.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported circuit clotting and flow issue could not be confirmed as no product, images, or log files were provided.A specific cause for the reported events could not be conclusively determined through this evaluation, and a direct correlation with the eurosets oxygenator could not be conclusively established.It was reported that the patient was undergoing an electrophysiology procedure.During induction of anesthesia, the patient was noted to be in pulseless electrical activity (pea).Advanced cardiovascular life support (acls) was initiated, and the patient was receiving ongoing cardiopulmonary resuscitation (cpr) at the time of extracorporeal membrane oxygenation (ecmo) initiation.Return of spontaneous circulation (rosc) had not been achieved prior to initiation of ecmo support.An initial heparin bolus of 10,000 units was administered at, and ecmo was then initiated.Approximately 15 minutes later, the oxygenator was documented as exchanged due to a clot.An activated coagulation time (act) was obtained and it was 432 seconds.The oxygenator was exchanged approximately 30 minutes into the ecmo run following implantation due to inability to maintain adequate circuit flow.Decreased flows through the oxygenator resulted in reduced ecmo support delivered to the patient, which at that time was providing the patient¿s effective cardiac output.Due to the inability to restore adequate flow, the oxygenator was emergently exchanged by the perfusionist in order to restore hemodynamic support.No additional heparin administration was documented between the recorded act result and the time of oxygenator exchange.The production documentation for the eurosets oxygenator, lot number 11336108, was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.No abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Based only on the information provided by the customer, eurosets determined that there was no correlation between the event and the eurosets device.The eurosets oxygenator, lot number 11336108, was not returned for evaluation.The production documentation for the eurosets oxygenator, lot number 11336108, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.The eurosets amg pmp instructions for use (ifu), document (b)(4), rev.05, is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects, including thrombosis/oxygenator clotting.These are potential side effects of all extracorporeal blood circulation systems.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available.The ifu also warns that the patient and device must be carefully and continuously checked by qualified healthcare professionals throughout the procedure.Strictly monitor the device pressure gradient and gas transfer performances.The ifu also recommends monitoring blood coagulation parameters during bypass.Absence of adequate anticoagulation may result in clotting within the system and consequently occlusion of the circuit.Thrombosis situation may lead to a possible marked decrease of the blood-gas exchanger performances (device thrombosis detectable through significant pressure drop, with consequent decreased blood flow and reduced gas exchange).Under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The value of the act/ptt was 432 seconds (1530, post ecmo initiation).The patient was transferred to (b)(6) 2025 at 2131 to (b)(6) medical center (b)(6) and discharged alive on (b)(6) 2025.It was said on (b)(6) 2025, the patient was undergoing an electrophysiology procedure.During induction of anesthesia, the patient was noted to be in pulseless electrical activity (pea).Advanced cardiovascular life support (acls) was initiated, and the patient was receiving ongoing cardiopulmonary resuscitation (cpr) at the time of the extracorporeal membrane oxygenation (ecmo) initiation (ecpr).Return of spontaneous circulation (rosc) had not been achieved prior to initiation of ecmo support (1509).An initial heparin bolus of 10,000 units was administered at 1504, and ecmo was initiated at 1509.At approximately 1525, the oxygenator was documented as exchanged due to a clot.An act obtained at 1530 was 432 seconds.The eurosets amg pmp ecmo oxygenator was exchanged approximately 30 minutes into the ecmo run following implantation due to inability to maintain adequate circuit flow.Decreased flows through the oxygenator resulted in reduced ecmo support delivered to the patient, which at that time was providing the patient¿s effective cardiac output.Due to the inability to restore adequate flow, the oxygenator was emergently exchanged by the perfusionist in order to restore hemodynamic support (1525).No additional heparin administration was documented between the recorded act result and the time of oxygenator exchange.
 
Additional Manufacturer Narrative

Brand Name
ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23721919
Report Number3003752502-2025-00050
Device Sequence Number10209034
Product Code DTZ
UDI-Device Identifier08034013782020
UDI-Public(01)08034013782020(10)11336108
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5062
Device Catalogue NumberUS5062
Device Lot Number11336108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/04/2025
Not provided
01/23/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/22/2025
01/06/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexUnknown
Patient Weight90 KG